TR-2005-09

On the rank function of the 3-dimensional rigidity matroid

Bill Jackson, Tibor Jordán

Published in:
International Journal on Computational Geometry and Applications, Vol. 16, Nos. 5-6 (2006) 415-429.



Abstract

It is an open problem to find a good characterization for independence or, more generally, the rank function in the d-dimensional rigidity matroid of a graph when d \geq 3. In this paper we give a brief survey of existing lower and upper bounds on the rank of the 3-dimensional rigidity matroid of a graph and introduce a new upper bound, which may lead to the desired good characterization.


Bibtex entry:

@techreport{egres-05-09,
AUTHOR = {Jackson, Bill and Jord{\'a}n, Tibor},
TITLE = {On the rank function of the 3-dimensional rigidity matroid},
NOTE= {{\tt www.cs.elte.hu/egres}},
INSTITUTION = {Egerv{\'a}ry Research Group, Budapest},
YEAR = {2005},
NUMBER = {TR-2005-09}
}


Last modification: 15.9.2018. Please email your comments to Tamás Király!